Alert archive / Florida / Lake Wind Advisories in 2012
Lake Wind Advisory 25, NWS Melbourne, FL
NWS Melbourne, FL issued this lake wind advisory at Oct 29, 2012, 3:20 AM EDT for 6 counties in Florida. It took effect at Oct 29, 2012, 10:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2012, 3:20 AM EDT (07:20 UTC)
- In effect from
- Oct 29, 2012, 10:00 AM EDT
- Expired
- Oct 29, 2012, 6:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 07:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 7.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
682 WWUS72 KMLB 290720 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 320 AM EDT MON OCT 29 2012 FLZ041-044>047-053-054-058-059-064-141-144-147-292200- /O.NEW.KMLB.LW.Y.0025.121029T1400Z-121029T2200Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND... DAYTONA BEACH...CLERMONT...TITUSVILLE 320 AM EDT MON OCT 29 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EDT THIS EVENING. * WINDS...GUSTY NORTHWEST WINDS OF 20 TO 25 MPH WILL OCCUR THIS AFTERNOON. * IMPACTS...GUSTY CONDITIONS AND CHOPPY WAVES WILL BE PRESENT ON EXPOSED BODIES OF WATER AND LARGE LAKES. BOATING WILL BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ JP
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Oct 29, 3:08 AM EDT, 12 minutes earlier.
Area forecast discussion, Oct 29, 3:08 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
308 AM EDT MON OCT 29 2012
.DISCUSSION...
...BELOW NORMAL TEMPERATURES TO ROUND OUT OCTOBER...
...DANGEROUS SURF AND BOATING CONDITIONS CONTINUE...
TODAY/TONIGHT...
AN EXPANSIVE WIND FIELD ASCD WITH CYCLONE SANDY WILL CONTINUE TO
AFFECT THE AREA THROUGH THE DAY. MORNING MIXING OF THE STRONGER
WINDS ALOFT WL PRODUCE WINDY CONDITIONS BY MIDDAY AND THROUGH THE
AFTERNOON WITH COOLER CONTINENTAL AIR USHERING SOUTH ACROSS THE
PENINSULA. A LOWER DECK OF STRATUS CLOUDS CURRENTLY PRESENT ACROSS
PART OF THE AREA IS EXPECTED TO LARGELY DISSIPATE BY DAYBREAK.
TEMPERATURES WILL STRUGGLE TO BREAK OUT OF THE 60S OVER MUCH OF
CENTRAL AND NORTH CENTRAL FLORIDA WITH SOME LOWER 70S NEAR LAKE
OKEECHOBEE AND THE TREASURE COAST.
MUCH LOWER DEWPOINTS WILL BRING A BOUT OF NEAR RECORD LOW TEMPS
OVERNIGHT WITH A STRONGLY ADVECTIVE COOLDOWN. DECOUPLING OF SFC
WINDS IS NOT ANTICIPATED...THUS A BLUSTERY AUTUMN NIGHT WL BRING
LOWS INTO THE LOWER TO MID 40S WITH THE ADDED WIND COMPONENT ONLY
MAKING IT FEEL COLDER. THE BEACHES AND BARRIER ISLANDS FROM AROUND
SOUTH BREVARD CO SOUTHWARD SHOULD REMAIN IN THE 50S.
WL COORDINATE WITH MARTIN CO AUTHORITIES THIS MORNING REGARDING
THE COASTAL FLOOD WARNING CURRENTLY IN PLACE.
TUE-TUE NIGHT...RATHER TIGHT PRESSURE GRADIENT CONTINUES ACROSS EAST
CENTRAL FLORIDA WITH WEST-NORTHWEST WINDS BLOWING 15-20 MPH AND
GUSTY. A LAKE WIND ADVISORY MAY BE NECESSARY YET AGAIN ON THIS DAY.
THE COOLER AND DRY AIRMASS WILL KEEP AFTERNOON HIGHS IN THE 60S MOST
PLACES...EXCEPT LOWER 70S POSSIBLE ACROSS OKEECHOBEE COUNTY AND THE
TREASURE COAST. WINDS WILL DECREASE TO 10-15 MPH IN THE EVENING AND
EVENTUALLY DIMINISH TO LESS THAN 10 MPH AWAY FROM THE COAST ACROSS
THE INTERIOR OVERNIGHT. OVERNIGHT LOWS A BIT WARMER THAN THE
PREVIOUS NIGHT BUT STILL UNSEASONABLY COOL WITH MIDDLE/UPPER 40S
VOLUSIA COAST/INTERIOR...EXCEPT NEAR 50 DEGREES TO LOWER 50S FOR THE
ORLANDO METRO AND SPACE/TREASURE COASTS.
WED-FRI...UPPER TROUGHING PLAGUING THE EASTERN SEABOARD EARLY IN THE
PERIOD WILL FINALLY BEGIN TO MOVE AWAY BY LATE IN THE PERIOD AS
SHORTWAVE RIDGING MOVES INTO THE CENTRAL CONUS. AT THE SURFACE WEAK
HIGH PRESSURE RIDGING WILL BUILD ACROSS THE PENINSULA ON
WED...THOUGH A WEAK FRONTAL BOUNDARY WILL PENETRATE THE REGION ON
THU. MOISTURE STILL REMAINS SCARCE AND WILL CONTINUE TO LEAVE
MENTION OF SHOWERS OUT OF THE FORECAST THROUGH THE ENTIRE PERIOD FOR
NOW.
TEMPERATURES WILL REBOUND INTO THE 70S ON WED WITH UPPER 70S TO NEAR
80 DEGREES FORECAST AGAIN MOST EVERYWHERE BY THU/FRI. OVERNIGHT LOWS
MAINLY IN THE 50S...EXCEPT NEAR 60 DEGREES TO LOWER 60S ALONG THE
SPACE/TREASURE COASTS.
SAT-SUN...CONTINUED DRY AS THE UPPER LEVEL RIDGING MOVES EASTWARD
AND ACROSS THE PENINSULA SUN OVERNIGHT. SURFACE HIGH PRESSURE
CENTERED OVER THE GREAT LAKES AND OHIO VALLEY WILL EXPAND EAST AND
SOUTH WITH PLEASANT CONDITIONS ACROSS EAST CENTRAL FLORIDA. HIGHS
AND LOWS WILL BE A COUPLE OF DEGREES BELOW SEASONAL NORMALS.
&&
.AVIATION...
SCT-OCNL BKN STRATUS NR FL 017-020 LARGELY E OF INTERSTATE FOUR
THROUGH 10Z THEN VFR AREAWIDE WITH SFC WND G 20-25KT FM 14Z-23Z.
VFR OVERNIGHT WITH SCT 025-030 PSBL FROM GULF SOURCE SC.
&&
.MARINE...
CONDITIONS REMAIN WELL ABOVE ADVISORY HEADLINE FOR ALL THE MARINE
AREA TODAY SUPPORTED BY STRONG NW GRADIENT FLOW THROUGH TONIGHT.
A SLOW IMPROVEMENT OF SEA STATE OVER THE NEARSHORE WATERS WILL
BEGIN EARLY TUESDAY.
TUE-WED...WITH STRONG LOW PRESSURE OVER THE EASTERN SEABOARD THE
PRESSURE GRADIENT WILL REMAIN TIGHT THRU MIDWEEK. SCA/SCEC CONDS
LIKELY TO EXIST ACROSS THE COASTAL WATERS THRU THIS TIME. W/WNW
WINDS WILL FINALLY RELAX INTO LATE WED NIGHT WITH SEAS ALSO
GRADUALLY/FINALLY SUBSIDING BELOW ADVISORY/CAUTIONARY CRITERIA LATE
IN THE PERIOD.
THU-FRI...OFFSHORE WINDS WILL CONTINUE TO DOMINATE DURING THIS
PERIOD THOUGH WINDS/SEAS SHOULD REMAIN BELOW ADVISORY/CAUTIONARY
CRITERIA. WEAK HIGH PRESSURE OVER THE AREA ON THU IS PUSHED OUT OF
THE AREA ON THU BY A WEAK FRONTAL TROUGH WITH HIGH PRESSURE BUILDING
BACK INTO THE AREA FROM THE NORTH AGAIN ON FRI. CONDITIONS EXPECTED
TO REMAIN MOSTLY DRY.
&&
.FIRE WEATHER...
TODAY...WIND AND LOW RH COMBINATION WL LEAD TO A PERIOD OF
CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AREA WIDE. A RED
FLAG WARNING IS IN EFFECT.
TUE...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR MOST OF THE AREA.
WITH CONTINUED ELEVATED WINDS AND LONG DURATION LOW RH VALUES
FORECAST...EXPECT THIS WATCH TO EVENTUALLY BE UPGRADED TO A RED FLAG
WARNING. MARTIN COUNTY MAY NEED TO BE ADDED AS WELL.
WED...WHILE MOISTURE VALUES CREEP UPWARD SLIGHTLY...A FEW HOURS OF
RH VALUES BELOW 35 PERCENT STILL LIKELY ALONG AND NORTH OF THE I-4
CORRIDOR.
&&
.CLIMATE...
TEMPERATURES FOR THE LAST FEW DAYS OF OCTOBER WILL BE WELL BELOW
NORMAL...WITH POTENTIAL FOR RECORD COLD FOR TUESDAY MORNING
LOWS...ALSO SOME RECORD COOL MAXIMUM TEMPS DURING THE DAYTIME.
RECORDS FOR TUE OCTOBER 30
RECORD LOW TEMP RECORD COOL HIGH TEMP
DAB 43 IN 1973 67 IN 1953, 1954
MCO 43 IN 1937 67 IN 1953
MLB 42 IN 1937 67 IN 1953
VRB 46 IN 1968, 2008 69 IN 1953
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 70 43 67 47 / 0 0 0 10
MCO 69 43 68 49 / 0 0 0 10
MLB 70 44 68 49 / 0 0 0 10
VRB 71 47 70 52 / 0 0 0 10
LEE 69 42 67 48 / 0 0 0 10
SFB 69 43 69 47 / 0 0 0 10
ORL 69 46 68 51 / 0 0 0 10
FPR 71 46 70 52 / 0 0 0 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...COASTAL FLOOD WARNING UNTIL 10 AM EDT THIS MORNING FOR MARTIN.
LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM EDT THIS
EVENING FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
HIGH SURF ADVISORY UNTIL 10 AM EDT THIS MORNING FOR COASTAL
VOLUSIA-INDIAN RIVER-MARTIN-NORTHERN BREVARD-SOUTHERN
BREVARD-ST. LUCIE.
RED FLAG WARNING FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN
BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-
SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
AM...SMALL CRAFT ADVISORY UNTIL 4 AM EDT WEDNESDAY FOR COASTAL WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
20 TO 60 NM OFFSHORE.
&&
SHORT TERM...PENDERGRAST
LONG TERM....SEDLOCKHazardous weather outlook, Oct 28, 5:30 PM EDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 530 PM EDT SUN OCT 28 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-291200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 530 PM EDT SUN OCT 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .COASTAL FLOOD IMPACT... SWELLS FROM HURRICANE SANDY WILL CONTINUE TO PRODUCE LARGE BREAKING WAVES UP TO 6 TO 8 FEET ALONG AREA BEACHES TONIGHT. THESE WAVES MAY CAUSE ADDITIONAL BEACH EROSION AND MINOR COASTAL FLOODING ESPECIALLY AROUND THE NEXT TWO HIGH TIDES BETWEEN 730 AND 800 PM TONIGHT... AND AGAIN EARLY MONDAY MORNING BETWEEN 800 AND 830 AM. A HIGH SURF ADVISORY REMAINS IN EFFECT FOR THE ENTIRE EAST CENTRAL FLORIDA COASTLINE THROUGH SUNDAY MORNING'S HIGH TIDE. A COASTAL FLOOD WARNING IS IN EFFECT FOR MARTIN COUNTY. .RIP CURRENT IMPACT... LINGERING LARGE SWELLS FROM SANDY WILL CONTINUE TO MAKE THE SURF ESPECIALLY DANGEROUS...PRODUCING NUMEROUS STRONG RIP CURRENTS ALONG AREA BEACHES. THESE RIP CURRENTS WILL BE LIFE THREATENING TO ANYONE ENTERING THE SURF. .WIND AND SEA IMPACT... WINDS AND SEAS WILL GRADUALLY DECREASE...BUT STILL REMAIN HAZARDOUS AS SANDY CONTINUES TO MOVE FARTHER AWAY FROM THE AREA. WEST TO NORTHWEST WINDS OF 20 TO 25 KNOTS WITH OCCASIONAL GUSTS OF AROUND 30 KNOTS. SEAS WILL REMAIN UP TO 13 FEET OFFSHORE. A SMALL CRAFT ADVISORY REMAINS IN PLACE FOR THE ADJACENT ATLANTIC WATERS OUT TO 60 NAUTICAL MILES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WINDS WILL INCREASE OUT OF THE NORTHWEST LATER TONIGHT AS A COLD FRONT MOVES THROUGH THE AREA. THIS WILL KEEP BOATING CONDITIONS HAZARDOUS OVER THE COASTAL WATERS INTO EARLY THIS WEEK. LINGERING LONG PERIOD SWELLS WILL KEEP A MODERATE TO HIGH RISK FOR RIP CURRENTS ALONG AREA BEACHES OVER THE NEXT FEW DAYS. DRIER AIR MOVING INTO THE AREA AND BREEZY NORTHWEST WINDS ON MONDAY WILL COMBINE TO PRODUCE AN ELEVATED FIRE DANGER THREAT INTO THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED OVERNIGHT. WEITLICH/CRISTALDI
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 10:12 AM EDT | Rip Current Statement | MLB | Volusia | 12 hr |
| Oct 29, 10:12 AM EDT | High Surf Advisory | MLB | 12 hr | |
| Oct 29, 7:24 PM EDT | Red Flag Warning | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 24 hr |
Nearby
Lake Wind Advisories in Florida, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.